Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 13, NWS Fort Worth, TX

February 25, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 25, 2016, 6:58 PM CST for Dallas County, Texas. It took effect at Feb 26, 2016, 12:00 PM CST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 6:58 PM CST (00:58 UTC)
In effect from
Feb 26, 2016, 12:00 PM CST
Expired
Feb 26, 2016, 7:31 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 53 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 7.98 ft at Feb 26, 2016, 12:00 PM CST.

actionminormoderate681002/2602/2702/28
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

015 
WGUS44 KFWD 260058
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CST THU FEB 25 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Elm Fork Trinity River Near Carrollton Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-261258-
/O.NEW.KFWD.FL.W.0013.160227T0000Z-000000T0000Z/
/CART2.1.ER.160227T0000Z.160228T0000Z.000000T0000Z.NO/
658 PM CST THU FEB 25 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Elm Fork Trinity River Near Carrollton.
* from Friday evening until further notice...Or until the warning is 
  cancelled.
* At 0615 PM Thursday the stage was 7.68 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Friday 
  evening and continue to rise to a crest near 8.2 feet by Saturday 
  evening.
* At 8 feet, Minor flooding will occur downstream from the gage.

&&
 
LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688

$$
2 follow-up statements
589 
WGUS84 KFWD 261451
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
851 AM CST FRI FEB 26 2016

...The Flood Warning continues for the following areas in Texas...
 
  Elm Fork Trinity River Near Carrollton Affecting Dallas County 

  Trinity River At Trinidad Affecting Henderson and Navarro Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-270251-
/O.EXT.KFWD.FL.W.0013.160226T1800Z-000000T0000Z/
/CART2.1.ER.160226T1800Z.160227T1200Z.000000T0000Z.NO/
851 AM CST FRI FEB 26 2016

The Flood Warning continues for
  The Elm Fork Trinity River Near Carrollton.
* At 0815 AM Friday the stage was 7.95 feet.
* Flood stage is 8 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Friday afternoon and crest near 8 feet by Sunday evening.
* At 8 feet, Minor flooding will occur downstream from the gage.

&&
 
LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688

$$

TXC213-349-270250-
/O.EXT.KFWD.FL.W.0009.000000T0000Z-160229T2024Z/
/TDDT2.1.ER.160225T0700Z.160227T1800Z.160229T0824Z.NO/
851 AM CST FRI FEB 26 2016

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 0800 AM Friday the stage was 34.94 feet.
* Flood stage is 33 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 36 feet 
  by Saturday evening. The river should fall below flood stage Monday
  after midnight.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$
156 
WGUS84 KFWD 270131
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CST FRI FEB 26 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Elm Fork Trinity River Near Carrollton Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-270201-
/O.CAN.KFWD.FL.W.0013.000000T0000Z-160227T0131Z/
/CART2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
731 PM CST FRI FEB 26 2016

The Flood Warning is cancelled for
  The Elm Fork Trinity River Near Carrollton.
* At 0715 PM Friday the stage was 7.93 feet.
* Flood stage is   8 feet.
* Forecast...The river has crested and will remain around
  7.9 feet for the next several days.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:42 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 25, 5:42 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CST THU FEB 25 2016

.AVIATION...
NORTH WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS A SURFACE
RIDGE CURRENTLY SITUATED OVER THE SOUTHERN PLAINS SLIDES SOUTH
OVER NORTH TEXAS. THE RIDGE AXIS WILL SHIFT SOUTHEAST OF THE AREA
FRIDAY...BRINGING SOUTHERLY WINDS AT 5 TO 10 KT. CONDITIONS ARE
EXPECTED TO REMAIN VFR THROUGH THE FORECAST PERIOD.

30

&&

.PREV DISCUSSION... /ISSUED 303 PM CST THU FEB 25 2016/
A SURFACE HIGH WILL BUILD INTO THE REGION OVERNIGHT AND WINDS
WILL BECOME NEARLY CALM BY SUNRISE. THESE LIGHT WINDS WITH THE
CLEAR SKIES AND DRY AIR ALREADY IN PLACE WILL LEAD TO EXCELLENT
RADIATIONAL COOLING AND TEMPERATURES WILL FALL INTO THE UPPER 20S
TO MID 30S OVER NORTH AND CENTRAL TEXAS. SINCE THE SURFACE IS
MOIST FROM RECENT RAINFALL...THIS WILL LEAD TO SOME FROST BY
DAYBREAK. FOR THOSE THAT CAUGHT SPRING FEVER OVER THE LAST 2
WEEKS AND ALREADY PLANTED WARM SEASON VEGETATION...IT PROBABLY
SHOULD BE PROTECTED REGARDLESS OF WHETHER FREEZING TEMPS ARE
FORECAST AT YOUR LOCATION OR NOT...AS FROST CAN BE JUST AS
DAMAGING AS A FREEZE.

LIGHT SOUTH WINDS RETURN FRIDAY AS THE SURFACE HIGH SLIDES OFF TO
THE EAST. SUNNY SKIES WILL PREVAIL AND TEMPERATURES WILL WARM INTO
THE LOW TO MID 60S FOR MOST AREAS. SOUTHERLY WINDS WILL CONTINUE
TO INCREASE INTO SATURDAY AHEAD OF A SHORTWAVE TROUGH THAT TRACKS
ACROSS THE PLAINS. TEMPERATURES WILL CONTINUE TO MODERATE OVER
THE WEEKEND AND MOS HAS BEEN RUNNING A LITTLE COOL FOR HIGH TEMPS
RECENTLY SO HAVE BUMPED THESE UPWARD INTO THE LOW TO MID 70S. THE
WEEKEND SHORTWAVE TRACKS WELL TO THE NORTH OF THE AREA AND
THEREFORE AN ASSOCIATED COLD FRONT WILL BE VERY WEAK BY THE TIME
IT MOVES INTO OUR REGION ON SUNDAY. HAVE HELD ONTO JUST A SLIGHT
CHANCE OF RAIN OVER MAINLY THE EASTERN ZONES SUNDAY NIGHT AND
MONDAY AS SOME DEEPER MOISTURE POOLS AHEAD OF THE STALLING AND
DISSIPATING BOUNDARY. DESPITE THE FRONT...TEMPERATURES WILL REMAIN
WARM MONDAY WITH HIGHS STILL IN THE 70S AND LOWS IN THE 50S.

A STRONGER SHORTWAVE TROUGH WILL MOVE ACROSS THE PLAINS ON TUESDAY
WHICH WILL BRING BETTER CHANCES OF RAIN TO THE REGION. HOWEVER THE
MAIN CHANGE TO THE FORECAST IS TO LOWER RAIN CHANCES BASED ON ALL
MODELS SHIFTING THE TRACK OF THIS SYSTEM FARTHER TO THE NORTH ON
THE LATEST RUNS. THIS FARTHER NORTHWARD TRACK MEANS THE SYSTEM
WILL BE MORE PROGRESSIVE OFFERING NORTH AND CENTRAL TEXAS JUST A
QUICK SHOT AT SOME PRECIPITATION TUESDAY. THIS ALSO LOWERS THE
RISK OF SEVERE WEATHER...BUT BECAUSE LAPSE RATES DO LOOK FAIRLY
STEEP IT COULD LEAD TO ENOUGH INSTABILITY IF FRONTAL PASSAGE IS
TUESDAY AFTERNOON OR EVENING AS OPPOSED TO MORNING. SO A LOW END
SEVERE THREAT MAY END UP MATERIALIZING...BUT IT IS TOO EARLY TO
SAY AT THIS POINT. RAIN CHANCES WILL BE HIGHEST IN THE EAST WITH A
MORE LIMITED OPPORTUNITY IN THE WEST. PLEASANT WEATHER WITH A
COOL-DOWN TO NEAR NORMAL IS EXPECTED BEHIND THE FRONT WEDNESDAY
AND THURSDAY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  35  62  42  72  54 /   0   0   0   0   0
WACO, TX              30  63  39  72  52 /   0   0   0   0   0
PARIS, TX             33  59  40  71  51 /   0   0   0   0   0
DENTON, TX            29  61  38  72  54 /   0   0   0   0   0
MCKINNEY, TX          30  59  38  71  53 /   0   0   0   0   0
DALLAS, TX            35  61  42  72  55 /   0   0   0   0   0
TERRELL, TX           32  60  39  71  52 /   0   0   0   0   0
CORSICANA, TX         34  62  42  73  53 /   0   0   0   0   0
TEMPLE, TX            32  63  39  72  53 /   0   0   0   0   0
MINERAL WELLS, TX     28  64  38  74  53 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

30/58
Hazardous weather outlook, Feb 25, 3:03 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CST THU FEB 25 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
303 PM CST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY
ALONG AND EAST OF A LINE FROM TEMPLE TO TERRELL TO PARIS.

THERE ARE BETTER CHANCES FOR THUNDERSTORMS ACROSS MOST OF NORTH
AND CENTRAL TEXAS TUESDAY AND TUESDAY NIGHT AS A FRONT SWEEPS
THROUGH THE REGION. WE ARE MONITORING THE POTENTIAL FOR SEVERE
STORMS WITH THIS SYSTEM BUT CURRENTLY OUR CONFIDENCE IN SEVERE
STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JLDUNN

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.